question-icon

Suggest treatment for feeling fullness in esophagus while suffering from hiatus hernia

default
Posted on Mon, 25 May 2015
Question: Have hiatus hernia but for last month or so have a full feeling in my oesophagus and throat all the time
doctor
Answered by Dr. Muhammad Ahmad (1 hour later)
Brief Answer:
I would need some info

Detailed Answer:
Hi,

Welcome to Health Care Magic.

I am Dr.Muhammad Ahmad, I have read your question in detail, I understand your concern and will try to help you in the best possible way.

In order to help you better , I would like you to give me some more information,

I will here by ask you some relevant questions to fill up the information gap.

1) Since when you were diagnosed with hiatal hernia?

2) Using any other med than lansoprazole?

3) whats you height and weight?

4) Following any diet modification lately?

5) Any history of constipation?






Waiting for your input


Regards.

Dr.Muhammad Ahmad.

M.B.B.S ( Licensed Family practitioner)

Resident M.D.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Muhammad Ahmad (2 days later)
1 about 15years ago
2 10mg. Statin daily for high cholesterol
3 I am 5ft. 8ins and weigh 8st. 7lbs.
4 no
5 yes, and I am very constipated at the moment having to use suppositories
doctor
Answered by Dr. Muhammad Ahmad (44 minutes later)
Brief Answer:
This can be treated easily

Detailed Answer:
Hi,

Thanks for writing back,

You problem is simple, has a simple reason , and has a simple method to be controlled.

How is it caused? Is it caused by food staying for longer times in your stomach , so it gives you full feeling.

Why is the food staying in your stomach? Well you have hiatus hernia for a start and now you are having constipation. So on one hand more food is entering the gut but on the other hand food already in there is not leaving the body as efficiently so it's gathering up in the gut.

There is a signal which rectum gives to stomach when rectum empties after bowel movements. This signal lets stomach dump it's load into the duodenum. But in situation of constipation when Rectum isn't emptying regularly , the signal is not coming to stomach regularly so the stomach is not emptying regularly and you are facing heavy ,full sensation regularly.



There are certain measures you can take which will help you control your symptoms.

1) Avoid bitter sour food.

2) Avoid fizzy, sour, decaffeinated drinks, , don't take tea or coffee at all.

3) Avoid smoking and alcohol if you use them.

4) Increase fibre content in your food strictly avoid junk, use whole wheat products , you can even use fibre supplements (organic ones)

5) Eat red and white meat less for some days.

6) Stay physically active .

7) Don't do binge eating take small 3--4 meals a day instead of big two..

Then we come to meds,

1) Main stay of meds in your case would be prokinetics. like motillium.
You are worried about side effects i understand but every med has side effects, even the statins you are using have many. But when we use a med we weigh benefits over the risks.

So I would suggest you that if your doctor wanted you to use it you should use it, this will help you, and as soon as you constipations gets better, your gut motility gets better you can gradually leave motillium keeping it just for occasional use afterwards.

This is expected to help you big time.




I Hope this answers your question, if your have more queries feel free to ask, otherwise close the discussion and rate it. Wish you the best of health.



Regards,

Dr.Muhammad Ahmad.

M.B.B.S.

Resident M.D.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Muhammad Ahmad

General & Family Physician

Practicing since :2012

Answered : 1308 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for feeling fullness in esophagus while suffering from hiatus hernia

Brief Answer: I would need some info Detailed Answer: Hi, Welcome to Health Care Magic. I am Dr.Muhammad Ahmad, I have read your question in detail, I understand your concern and will try to help you in the best possible way. In order to help you better , I would like you to give me some more information, I will here by ask you some relevant questions to fill up the information gap. 1) Since when you were diagnosed with hiatal hernia? 2) Using any other med than lansoprazole? 3) whats you height and weight? 4) Following any diet modification lately? 5) Any history of constipation? Waiting for your input Regards. Dr.Muhammad Ahmad. M.B.B.S ( Licensed Family practitioner) Resident M.D.